Hello. I am hoping someone can help me. I have been experiencing a terrible irritation/rash underneath my armpits that started out as making my skin feel like it was burning or on-fire sometimes with or without deodorant applied to the area. The skin underneath my arm was not only burning but also peeling, inflamed & changing color from translucent gray to dark blackish-brown. I was told by a dermatologist to change to a natural deodorant like "Arm & Hammer", "Tom's", or a "spay powder deodorant". I tried going from an antiperspirant to a topical steroid w/baby powder, which was prescribed by a dermatologist. It seems to help for a while, but with the weather being so hot (btwn. 98 to over 100 degrees) & I dripped w/perspiration all day & it became difficult to function with the smell of perspiration growing throughout the day. However, as soon as I started using the Tom's deodorant, it helped somewhat with a little of the excessive odor, but the perspiration & irritation of almost a foaming white would appear after application underneath my armpit. If I try to reapply the Tom's deodorant (w/out washing during the day), it still foams & has an odor reoccur. - What should I do?
The skin in the armpit is normally darker than the rest of the skin. It is common amongst those who use any method of hair removal from their armpits. Hair removal creams generally contain chemicals which damages your skin making it darker. Shaving hair from the armpit also makes the skin tougher and darker. Any allergy, inflammation or infection can lead to such type of rash in the armpit. An external examination is very important for correct diagnosis. Seek the opinion of a dermatologist. That will definitely be helpful. I do hope it helps.
Best luck and regards!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.